Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 21, 2019, 9:33 PM CDT for Boone County, Platte County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2019, 9:33 PM CDT (02:33 UTC)
- Expired
- Apr 21, 2019, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, NE, Platte County, NE
The radar
The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 6:32 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 21, 6:32 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Omaha/Valley NE 632 PM CDT Sun Apr 21 2019 .SHORT TERM...(Tonight through Tuesday Night) Issued at 308 PM CDT Sun Apr 21 2019 Pleasant conditions continued across the forecast area today, despite some lingering cloud cover. At the surface, a cold front lay draped across the state from south-central through northeast Nebraska. A surface low gradually drifted east along the KS/NE border through the afternoon. Temperatures north of the front, in northeast NE, topped out in the low to mid 70s, while locations further southeast of the boundary managed to reach the low to mid 80s. By 2pm, dewpoints had only risen to the low to mid 50s. Aloft, an upper ridge that had remained over the area through the morning was gradually being broken down by an approaching shortwave. Afternoon radar returns indicated high-based showers trying to develop, generally in cooler air to the north of the front, although it appears that precipitation struggled to reach the ground. A fairly strong cap remained in place over much of the region, keeping stronger development at bay through the majority of the day. However, the approaching surface low coupled with daytime heating may be able to produce convection along the front capable of breaking through the inversion this evening. General model consensus continues to hint at storms firing to the southwest of Columbus around 00Z and tracking northeast. MLCAPE will be modest, around 500 to 1000 J/Kg this evening. Low level and mid level lapse rates will be around 7-8 C/km shortly after 00Z, and 0-6 km shear is expected to be around 30 kts. This combination could produce a few severe storms capable of large hail and strong winds. But, with strongest convection not expected until the early evening, the severe threat should be fairly short- lived with the loss of daytime heating. Additional scattered sub-severe convection will move across parts of the forecast area tonight, as the surface low tracks northeast along the cold front. The majority of the precip should exit the forecast area by early Monday afternoon, however a few scattered showers could linger. Gusty north winds will wrap around behind the departing disturbance, keeping high temperatures limited to the 50s and 60s. Tuesday will be a bit warmer, with temperatures rising into the mid 60s. High pressure will remain over the region, allowing dry conditions to prevail through Tuesday night. .LONG TERM...(Wednesday through Sunday) Issued at 308 PM CDT Sun Apr 21 2019 An upper low will track across the southern half of the country Wednesday through Thursday, keeping us on the edge of northwesterly zonal flow aloft. A weak disturbance moving through the northern flow could bring a spotty chance for precip to the region Thursday. Otherwise, dry weather will continue through much of the week, as temperatures rise back into the low 70s by Wednesday. The next decent chance for precip isn't expected until Friday and Saturday as slightly warmer air advects into the region ahead of a midlevel trough. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 630 PM CDT Sun Apr 21 2019 A cold front will push through the TAF sites overnight at KOFK and Monday morning for KOMA and KLNK. This evening, scattered thunderstorms are possible and will continue to develop into more widespread showers through the overnight hours. With the frontal passage, winds will switch to the northwest and gust toward 25kts through the day Monday. In addition, MVFR to possibly IFR cigs are possible behind the front. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...KG LONG TERM...KG AVIATION...Kern
Hazardous weather outlook, Apr 21, 7:40 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 740 PM CDT Sun Apr 21 2019 IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-221445- Monona-Harrison-Shelby-Pottawattamie-Montgomery-Page-Knox-Cedar- Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- 740 PM CDT Sun Apr 21 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Monday There is a chance for thunderstorms this evening and overnight. A few severe storms are possible through 1 am. Large hail and damaging winds will be the main hazards. A few sub-severe storms could linger into Monday morning. .DAYS TWO THROUGH SEVEN...Monday night through Sunday The next chance for storms looks to be Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ079-090-NEZ067-068-091-093-221445- Mills-Fremont-Cass-Otoe-Nemaha-Richardson- 740 PM CDT Sun Apr 21 2019 This Hazardous Weather Outlook is for portions of southwest Iowa and southeast Nebraska. .DAY ONE...Tonight and Monday There is a chance for thunderstorms this evening and overnight. A few severe storms are possible through 1 am. Large hail and damaging winds will be the main hazards. A few sub-severe thunderstorms could linger into Monday morning. Minor flooding is occurring along the Missouri River from around Plattsmouth downstream to past Rulo. .DAYS TWO THROUGH SEVEN...Monday night through Sunday The next chance for storms looks to be Friday into Saturday. Minor flooding will continue much of the week along the Missouri River from around Plattsmouth downstream to past Rulo. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:05 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 40 min |
| Apr 21, 10:56 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Platte, Stanton | 34 min |
| Apr 21, 10:59 PM CDT | Special Weather Statement | OAX | Colfax, Platte | 46 min |
| Apr 21, 11:04 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 26 min |
| Apr 21, 11:46 PM CDT | Special Weather Statement | OAX | Cuming | 29 min |
| Apr 22, 12:19 AM CDT | Special Weather Statement | OAX | Cuming | 26 min |
| Apr 22, 12:57 AM CDT | Special Weather Statement | OAX | Cedar, Thurston, Wayne | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.